Redness after two laser treatments not going away.

I had two fractional laser treatments 3 months a apart to treat stretch marks ariund my hips and tummy. He stretch marks are still there perhaps some fading but the skin around the area is still very pink and it's been 4 months. I am was thinking of trying a self tanner to even things out? I have not been in the sun in almost a year now. Embarrassed to put on a swimsuit with my pale normal skin and permanent pink skin. Any advice?

Doctor Answers 1

Redness after laser treatment

Thank you for your question. I'm sorry to hear that you are having redness after your treatment - but this can happen, and can be persistent. In your case, it seems as though you had 2 treatments relatively close to each other, and this is likely contributing to your prolonged redness. To be honest, you may be red for nearly 6 months after laser treatment - depending on the settings used, and number of laser passes. At this point, a self tanner will likely not cause any damage, and may help to even things out a little - but, overall, the best advice is to wait - the redness should get better. It will just take time. There are topical creams like ceramide that can help to calm laser treated skin. There are also specialized make-up brands that can be used on top of lasered skin to help calm it. Oxygenetics is a brand that comes to mind. Regardless, you should ensure that your lasered skin does not get extensive sun exposure - wearing a bathing suit wrap is likely your best bet until you are definitively healed. I also suggest re-visiting with the clinician who lasered you - he or she may have some additional tips, and will want to know that you're still red, as this may influence future treatments and future treatment modalities. Best of luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.